Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 96, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 19, 2018, 8:47 PM CDT for Texas County, Wright County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2018, 8:47 PM CDT (01:47 UTC)
- Expired
- May 19, 2018, 9:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 96 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1239 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 10.1
The text
As transmitted.
835
WUUS53 KSGF 200147
SVRSGF
MOC215-229-200230-
/O.NEW.KSGF.SV.W.0096.180520T0147Z-180520T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
847 PM CDT SAT MAY 19 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southeastern Wright County in southwestern Missouri...
Southwestern Texas County in south central Missouri...
* Until 930 PM CDT
* At 847 PM CDT, a severe thunderstorm was located over Norwood, or
10 miles west of Mountain Grove, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mountain Grove... Cabool...
Dawson... Norwood...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3706 9254 3722 9251 3727 9226 3726 9206
3706 9205
TIME...MOT...LOC 0147Z 266DEG 28KT 3712 9246
HAIL...1.00IN
WIND...60MPH
$$
Wise3 follow-up statements
475
WWUS53 KSGF 200154
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
854 PM CDT SAT MAY 19 2018
MOC215-229-200230-
/O.CON.KSGF.SV.W.0096.000000T0000Z-180520T0230Z/
Wright MO-Texas MO-
854 PM CDT SAT MAY 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHEASTERN WRIGHT AND SOUTHWESTERN TEXAS COUNTIES...
At 853 PM CDT, a severe thunderstorm was located over Norwood, or 7
miles west of Mountain Grove, moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mountain Grove... Cabool...
Norwood...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3706 9249 3721 9246 3727 9226 3726 9206
3706 9205
TIME...MOT...LOC 0153Z 271DEG 27KT 3711 9240
HAIL...1.25IN
WIND...60MPH
$$
Wise630
WWUS53 KSGF 200209
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
909 PM CDT SAT MAY 19 2018
MOC215-229-200230-
/O.CON.KSGF.SV.W.0096.000000T0000Z-180520T0230Z/
Wright MO-Texas MO-
909 PM CDT SAT MAY 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHEASTERN WRIGHT AND SOUTHWESTERN TEXAS COUNTIES...
At 909 PM CDT, a severe thunderstorm was located near Mountain Grove,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mountain Grove... Cabool...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3706 9239 3727 9226 3726 9206 3706 9205
TIME...MOT...LOC 0209Z 272DEG 24KT 3709 9229
HAIL...1.00IN
WIND...60MPH
$$
Wise768
WWUS53 KSGF 200230
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
930 PM CDT SAT MAY 19 2018
MOC215-229-200239-
/O.EXP.KSGF.SV.W.0096.000000T0000Z-180520T0230Z/
Wright MO-Texas MO-
930 PM CDT SAT MAY 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WRIGHT AND
SOUTHWESTERN TEXAS COUNTIES WILL EXPIRE AT 930 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 3706 9239 3727 9226 3726 9206 3706 9205
TIME...MOT...LOC 0229Z 266DEG 28KT 3710 9210
$$
WiseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:01 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 19, 6:01 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Springfield MO 601 PM CDT Sat May 19 2018 .SHORT TERM...(This evening through Sunday) Issued at 227 PM CDT Sat May 19 2018 Strong to severe convection continues in the eastern CWA primarily along and north of a surface warm front and ahead of a subtle H5 wave currently moving through the area. Meanwhile...boundary interactions with the surface front is setting off another round of convection over north central Oklahoma. As the larger upper level wave moves out of eastern Colorado toward the Upper Mississippi Valley...low pressure will develop and move along the front. This will induce more convection along the front that will move up and into the area during the overnight hours. Primary threat with these storms will be wind and hail...but an isolated tornado cannot be ruled out especially over extreme southeast Kansas. This convection will continue into early Sunday. .LONG TERM...(Sunday Night through Saturday) Issued at 227 PM CDT Sat May 19 2018 The quasi-stationary surface front meanders back and forth across central Missouri through most of the week. This will keep slight chance to chance PoPs in the forecast. In the upper levels..a trough is situated over the southwestern US with a ridge over the Central States. As small short waves move out of the southwest trough and up and over the ridge...rain chances over the area will increase. Not too much variability in day-to-day temperatures with highs generally in the low to mid 80s and lows in the low to mid 60s...or about 5-10 degrees above normal. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 453 PM CDT Sat May 19 2018 Currently...a frontal boundary extends across the area...roughly from JBR-JLN-PNC...with strong to severe convection occurring along the boundary. An upper level low...located along the CO/NE border is forecast to move into eastern SD by the end of the forecast period. As it does...it will induce an area of low pressure on the surface front which will move into northeastern MO by the end of the forecast period. For the most part...VFR conditions can be expected except in areas where convection is occurring...which will be MVFR. The convective activity will affect the KJLN and KSGF terminals most but could affect KBBG after about 07z. Convection should be out of the terminal areas by mid to late morning with mainly mid and upper level clouds present through the remainder of the forecast period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gaede LONG TERM...Gaede AVIATION...Gaede
Hazardous weather outlook, May 19, 8:37 PM CDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 837 PM CDT Sat May 19 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 837 PM CDT Sat May 19 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. DISCUSSION... A line of strong storms will move across the eastern Ozarks this evening. Additional scattered storms may develop from southeastern Kansas into southwestern Missouri overnight. A few of these storms could be strong to locally severe with winds up to 60 mph and hail up to the size of quarters. Localized minor flooding could develop where storms train over the same areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional thunderstorm are possible on Sunday. A few storms may become severe especially across central Missouri. Additional thunderstorm chances will occur next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Local storm report, May 19, 6:51 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
651 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 5 NNE MORRISVILLE 37.54N 93.38W
05/19/2018 E1.00 INCH POLK MO EMERGENCY MNGR
&&
AFSpecial weather statement, May 19, 6:51 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Springfield MO
651 PM CDT SAT MAY 19 2018
MOZ055>057-068>070-080-081-090>092-200030-
Dallas MO-Camden MO-Greene MO-Wright MO-Benton MO-Miller MO-
Hickory MO-Laclede MO-Webster MO-Morgan MO-Pulaski MO-
651 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HICKORY...NORTHERN
WEBSTER...DALLAS...NORTHWESTERN WRIGHT...SOUTHEASTERN BENTON...
MILLER...LACLEDE...WESTERN PULASKI...NORTHEASTERN GREENE...CAMDEN AND
MORGAN COUNTIES UNTIL 730 PM CDT...
At 651 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Lincoln to near Macks
Creek to near Strafford. Movement was east at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Northeastern Springfield... Lebanon...
Lake of The Ozarks... Lake of The Ozarks State Park...
Ha Ha Tonka State Park... Bennett Spring State Park...
Marshfield... Eldon...
Osage Beach... Camdenton...
Buffalo... Versailles...
Strafford... Village of Four Seasons...
Richland... Lake Ozark...
Morgan... Fair Grove...
Crocker... Stover...
This includes Interstate 44 between mile markers 80 and 152.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central and southwestern Missouri.
LAT...LON 3843 9262 3842 9241 3834 9241 3832 9225
3833 9220 3801 9220 3727 9245 3722 9326
3742 9320 3743 9318 3785 9308 3795 9311
3800 9315 3806 9315 3835 9334 3850 9271
TIME...MOT...LOC 2351Z 257DEG 45KT 3830 9323 3788 9296 3727 9320
HatchSpecial weather statement, May 19, 7:34 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Springfield MO
734 PM CDT SAT MAY 19 2018
MOZ057-058-069>071-081>083-092-200130-
Dent MO-Maries MO-Camden MO-Wright MO-Phelps MO-Miller MO-Laclede MO-
Pulaski MO-Texas MO-
734 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR MARIES...NORTHERN WRIGHT...
DENT...MILLER...EASTERN LACLEDE...PULASKI...NORTHERN TEXAS...PHELPS
AND SOUTHEASTERN CAMDEN COUNTIES UNTIL 830 PM CDT...
At 734 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hickory Hill to 13 miles north of
Hartville. Movement was east at 60 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Rolla... Fort Leonard Wood...
Montauk State Park... Lake of The Ozarks State Park...
Salem... Waynesville...
St. Robert... St. James...
Licking... Richland...
Dixon... Belle...
Crocker... Iberia...
Doolittle... Vienna...
Newburg... Bunker...
Saint Elizabeth... St. Elizabeth...
This includes Interstate 44 between mile markers 135 and 169, and
between mile markers 171 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3759 9131 3751 9131 3750 9121 3741 9122
3742 9164 3740 9165 3735 9264 3843 9249
3842 9241 3834 9240 3834 9220 3829 9219
3829 9165 3816 9164 3815 9153 3779 9153
3779 9131 3770 9130 3769 9115 3759 9116
TIME...MOT...LOC 0034Z 253DEG 53KT 3835 9244 3744 9257
HatchLocal storm report, May 19, 8:05 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
805 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND DMG 1 N HALF WAY 37.63N 93.25W
05/19/2018 POLK MO PUBLIC
LARGE TREE BLOWN DOWN. ALSO HAD NICKEL SIZE
HAIL.
&&Special weather statement, May 19, 8:38 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Springfield MO
838 PM CDT SAT MAY 19 2018
MOZ071-083-200230-
Dent MO-Phelps MO-
838 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR DENT AND SOUTHEASTERN PHELPS
COUNTIES UNTIL 930 PM CDT...
At 838 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Newburg to 13 miles west
of Salem to near Licking. Movement was east at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Montauk State Park... Salem...
Edgar Springs... Lenox...
Montauk... Turtle...
Jadwin... Howes Mill...
Darien... Lake Spring...
Gladden... Anutt...
Bangert... Boss...
Howes... Lecoma...
Stone Hill... Sligo...
LAT...LON 3759 9116 3759 9131 3751 9131 3750 9122
3741 9122 3743 9175 3760 9176 3760 9188
3781 9187 3795 9153 3779 9152 3779 9131
3770 9130 3769 9115
TIME...MOT...LOC 0138Z 251DEG 34KT 3780 9181 3765 9179 3755 9185
WiseSpecial weather statement, May 19, 8:42 PM CDT, 5 minutes before
Special Weather Statement National Weather Service Springfield MO 842 PM CDT SAT MAY 19 2018 MOZ092-200245- Wright MO- 842 PM CDT SAT MAY 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WRIGHT COUNTY UNTIL 945 PM CDT... At 842 PM CDT, Doppler radar was tracking a strong thunderstorm near Mansfield, or 13 miles west of Mountain Grove, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mountain Grove... Mansfield... Dawson... Norwood... LAT...LON 3719 9261 3727 9225 3706 9225 3706 9258 TIME...MOT...LOC 0142Z 260DEG 18KT 3712 9251 Wise
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:06 PM CDT | Areal Flood Advisory | SGF | Benton, Morgan | 5 hr |
| May 19, 7:34 PM CDT | Special Weather Statement | SGF | Dent, Laclede, Maries, Miller, Phelps, Pulaski | 56 min |
| May 19, 8:13 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 47 min |
| May 19, 8:38 PM CDT | Special Weather Statement | SGF | Dent | 52 min |
| May 19, 8:42 PM CDT | Special Weather Statement | SGF | Wright | 63 min |
| May 19, 9:01 PM CDT | Special Weather Statement | SGF | Texas | 44 min |
| May 19, 9:27 PM CDT | Areal Flood Advisory | SGF | Texas | 6 hr |
| May 19, 9:34 PM CDT | Special Weather Statement | SGF | Shannon | 56 min |
| May 19, 10:42 PM CDT | Special Weather Statement | SGF | Shannon | 48 min |
| May 19, 10:52 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 38 min |
| May 19, 11:03 PM CDT | Flash Flood Warning | SGF | Shannon, Texas | 6 hr |
| May 20, 12:54 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 51 min |
| May 20, 1:35 AM CDT | Special Weather Statement | SGF | Barton, Cedar, Dade | 40 min |
| May 20, 2:34 AM CDT | Flash Flood Warning | SGF | Benton | 12 hr |
| May 20, 4:54 AM CDT | Areal Flood Advisory | SGF | Howell, Shannon, Texas | 6 hr |
| May 20, 5:16 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, McDonald, Newton | 59 min |
| May 20, 6:06 AM CDT | River Flood Warning | SGF | Shannon | 15 hr |
| May 20, 6:07 AM CDT | Special Weather Statement | SGF | Barton, Dade, Jasper, Lawrence, McDonald, Newton | 53 min |
| May 20, 6:38 AM CDT | Special Weather Statement | SGF | Barry, Christian, Dade, Greene, Polk | 52 min |
| May 20, 8:22 AM CDT | Special Weather Statement | SGF | Laclede, Maries, Miller, Morgan, Phelps, Pulaski | 53 min |
| May 20, 9:02 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory, Morgan, St. Clair | 6 hr |
| May 20, 9:13 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 32 min |
| May 20, 10:33 AM CDT | Areal Flood Warning | SGF | Barton, Vernon | 24 hr |
| May 20, 10:49 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| May 20, 10:49 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| May 20, 3:11 PM CDT | Special Weather Statement | SGF | Newton | 49 min |
| May 20, 3:48 PM CDT | Special Weather Statement | SGF | Jasper | 42 min |
| May 20, 3:53 PM CDT | Special Weather Statement | SGF | Jasper | 52 min |
| May 20, 4:37 PM CDT | Special Weather Statement | SGF | Cedar | 53 min |
| May 20, 4:39 PM CDT | Special Weather Statement | SGF | Stone | 51 min |
| May 20, 4:54 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 24 min |
| May 20, 5:20 PM CDT | Special Weather Statement | SGF | Stone | 40 min |
| May 20, 5:39 PM CDT | Special Weather Statement | SGF | St. Clair | 51 min |
| May 20, 5:52 PM CDT | Special Weather Statement | SGF | Christian | 38 min |
| May 20, 6:08 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 52 min |
| May 20, 6:19 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Taney | 56 min |
| May 20, 6:43 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 47 min |
| May 20, 6:48 PM CDT | Special Weather Statement | SGF | Camden | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.